manuscripta mathematica

, Volume 61, Issue 4, pp 447–458

On 2-spannedness for the adjunction mapping

  • E. Ballico
  • M. Beltrametti

DOI: 10.1007/BF01258599

Cite this article as:
Ballico, E. & Beltrametti, M. Manuscripta Math (1988) 61: 447. doi:10.1007/BF01258599


LetL be a line bundle on a smooth connected projective manifold X of dimension n. We extend to any dimension the definition of k-spannedness forL; this is a notion of “k-th order embedding” which was recently given in the case of curves and surfaces. Then, by a reduction to the surfaces case, we prove that the adjoint bundle Kx+(n−1)L is 2-spanned ifL is (at least) 3-spanned.

Copyright information

© Springer-Verlag 1988

Authors and Affiliations

  • E. Ballico
    • 1
  • M. Beltrametti
    • 2
  1. 1.Dipartimento di MatematicaUniversità di TrentoPovo (Tn)Italy
  2. 2.Dipartimento di MatematicaUniversità di GenovaGenovaItaly